View Full Version : drank eye medicinE!!!
11th November 2006, 08:58 AM
:shock: omg ...just then i found monty and milo attacking the eye droplet bottle (the bottle i used 4 milo when his eye was scratched)...i ran over to them but it was too late they had licked up ALL the medicine left in the bottle!!!!!!!!!!!!!!!!! :yikes there was not that much left but could this be dangerous if consumed???? plz plz plz i hope not...i rang my dad whose a doctor (dont kno what that will do though hes no Vet!!) and he said since it was just some sort of antibiotic it is ok they drank it....
is this true????? they wont get poisened or anything...the vet has closed for the day and i dont want to ring the emergency number because i dont know if it is poisonous or not...helP!!!!!!
11th November 2006, 09:21 AM
I would be worried too... is there a 24 hr. emergency vet near you? Maybe they could just tell you over the phone if they needed to come in or not? I called once in the middle of the night, got a nice lady who just gave me advice over the phone. Also, maybe a 24 hr human pharmacy might have an opinion.
11th November 2006, 09:21 AM
Can you ring the emergency number and tell them what your dogs ate (medicine name). They may be able to tell you if it is poisonous or not or what signs you should be looking for if they are starting to get sick or how to induce vomiting if necessary, etc.
In my experience with the emergency vets here (my vet has someone answering after hours in case of an emergency), they will usually not tell you to come in unless you really need to.
11th November 2006, 09:46 AM
Do you still have the box or any of the instructions..... it may say something there.
11th November 2006, 10:56 AM
Log on to the manufacturers website and look up the eye drops. You should get all the info there and if you're still not sure ,phone the emergency vet -better safe than sorry. :hug:
11th November 2006, 12:40 PM
I agree with Claire and if it is antibiotic then make sure you give plenty of bio yogurt over the next few days in case it causes an imbalance of the flora in the gut. As most of you know, antibiotics can cause thrush and other imbalances, the most likely being a runny pooey tummy with the furries :(
Hope he's OK :flwr:
Also, if it was me, I'd ring the emergency number and just ask to speak to the Vet. Most Vets would rather be able to put your mind at ease over the phone than have to be called out at midnight for a sick dog :flwr:
11th November 2006, 01:05 PM
The problem, with drugs, is that, what is safe for humans, can kill an aniimal. I well remember reading in a David Taylor Zoo Vet book, that he gave an asprin to a tiger, for something very minor, and it dropped dead very quickly. This medication was for dogs, but was for external use, so needs investigation.
Hope everything is ok.
11th November 2006, 05:19 PM
I agree with Barbara.
I would not ask a doctor or pharmacist about anything Canine! We can eat onions, grapes and chocolate, yet they are toxic to dogs. A vet's opinion is needed.
Always call the emergency vet immediately, before posting here - it could be a matter of life and death. :flwr:
11th November 2006, 05:40 PM
One of Robbie's favorite occupations is finding his eye drop bottles and chewing on them..I swear I have them where he can't get to them and I'll turn around and he'll have one in his mouth...He's chewed on three different types without any problems...Hope your guys are okay.
12th November 2006, 04:53 AM
ok good news...i told them the amount they consumed and stuf.and what it was and they thought it would be ok because it wasnt much but if anything nad started happeing i should bring them in right away..and everythng seems normal with them except they seem more barky that usual..
but its all good..so hopefully it;ll b ok :flwr:
12th November 2006, 05:12 PM
Glad to hear they're ok! :) Whew, that's a relief!
13th November 2006, 12:54 PM
That's good news.
13th November 2006, 01:03 PM
Really glad about that :flwr:
Powered by vBulletin® Version 4.2.1 Copyright © 2016 vBulletin Solutions, Inc. All rights reserved.